Alert archive / California / Wind Advisories in 2014
Wind Advisory 25, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 2, 2014, 3:58 AM PDT for Los Angeles County, California. It took effect at Apr 2, 2014, 2:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 3:58 AM PDT (10:58 UTC)
- In effect from
- Apr 2, 2014, 2:00 PM PDT
- Expired
- Apr 2, 2014, 7:08 PM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WWUS76 KLOX 021058 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 358 AM PDT WED APR 2 2014 ...GUSTY WINDS FOR COASTAL AREAS AS WELL AS CATALINA ISLAND... .GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP TODAY ACROSS COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE WESTERN SIDE OF CATALINA ISLAND. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH QUICKLY THIS EVENING. CAZ040-041-087-022100- /O.NEW.KLOX.WI.Y.0025.140402T2100Z-140404T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON 358 AM PDT WED APR 2 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THURSDAY. * WINDS...WESTERLY WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK IN STRENGTH THIS AFTERNOON...THEN DIMINISH QUICKLY EARLY THIS EVENING. * IMPACTS...GUSTY WINDS COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT/DB
2 follow-up statements
960 WWUS76 KLOX 022051 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 151 PM PDT WED APR 2 2014 ...GUSTY WINDS WILL CONTINUE OVER THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS THROUGH THIS EVENING... .A COLD LOW PRESSURE SYSTEM TO THE NORTH WILL CONTINUE TO GENERATE GUSTY WESTERLY WINDS ACROSS THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES THROUGH THIS EVENING. CAZ040-041-087-030500- /O.CON.KLOX.WI.Y.0025.140402T2100Z-140404T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON 151 PM PDT WED APR 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WINDS...WESTERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. * IMPACTS...GUSTY WINDS COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RK
060 WWUS76 KLOX 030208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 708 PM PDT WED APR 2 2014 ...WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES AND VENTURA COUNTY COASTS... .WEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY THRESHOLDS. CAZ040-041-087-030315- /O.CAN.KLOX.WI.Y.0025.000000T0000Z-140404T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON 708 PM PDT WED APR 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS. WEST WINDS 10 TO 20 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:45 AM PDT, 13 minutes earlier.
Area forecast discussion, Apr 2, 3:45 AM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PDT WED APR 2 2014 .SYNOPSIS... AN UPPER LOW WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION TODAY...WITH SOME SNOW IN THE MOUNTAINS. IT WILL BE QUITE COLD TODAY. A WEAK UPPER RIDGE WILL BRING DRIER AND SLIGHTLY WEATHER ON THURSDAY. THE TAIL END OF A FRONT MAY BRING SOME LIGHT RAIN TO NORTHERN AREAS FRIDAY. AN UPPER RIDGE WILL BRING DRY AND WARMER WEATHER OVER THE WEEKEND...AND DEVELOPING OFFSHORE FLOW WILL LIKELY BRING VERY WARM AND DRY WEATHER TO MUCH OF THE REGION EARLY NEXT WEEK...WITH SOME GUSTY WINDS LIKELY. && .SHORT TERM (TODAY-FRI)...A COUPLE OF BANDS OF SHOWERS WITH ISOLATED THUNDERSTORMS MOVED THROUGH THE REGION LAST EVENING AND EARLY THIS MORNING. THERE WERE SEVERAL REPORTS OF BRIEFLY HEAVY DOWNPOURS ACROSS THE REGION...WITH MANY REPORTS OF SMALL HAIL ACROSS SLO AND SBA COUNTIES. A COLD UPPER LOW WAS LOCATED JUST WEST OF SAN FRANCISCO EARLY THIS MORNING. THIS LOW WILL DRIFT ESEWD ACROSS CENTRAL CA TODAY. SCATTERED SHOWERS CONTINUED TO DRIFT INTO THE REGION FROM THE W AND NW AROUND THE SOUTHERN PERIPHERY OF THE UPPER LOW THIS MORNING. THIS SHOULD CONTINUE FOR MUCH OF THE DAY. IN FACT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE LATE THIS MORNING AND EARLY THIS AFTERNOON AS COLDER AIR ALOFT PUSHES INTO THE REGION. THIS MAY ALLOW SHOWER ACTIVITY TO INCREASE IN COVERAGE A BIT. THERE COULD EVEN BE SOME THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SMALL HAIL. RAINFALL TOTALS WILL BE HIGHLY VARIABLE DIE TO THE SHOWERY NATURE OF THE PRECIPITATION...BUT GENERALLY AN ADDITIONAL ONE TENTH TO ONE THIRD OF AN INCH CAN BE EXPECTED IN MOST AREAS. IN THE MTNS...SNOW LEVELS WILL BE BETWEEN 3000 AND 4000 FEET. THIS COULD BRING SOME ACCUMULATING SNOW TO INTERSTATE 5 NEAR THE GRAPEVINE AND HIGHER PORTIONS OF THE HIGHWAY 14. ABOVE 4500 FEET...EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES. GUSTY WEST WINDS WILL AFFECT COASTAL SECTIONS OF L.A. AND VTU COUNTIES THIS AFTERNOON AND EVENING...AND WIND ADVISORIES ARE IN EFFECT FOR THOSE AREAS. MAX TEMPS WILL BE WELL BELOW NORMAL TODAY. THE UPPER LOW WILL MOVE TO THE EAST OF THE REGION TONIGHT AND THU AND A WEAK RIDGE WILL MOVE INTO THE REGION. SKIES WILL CLEAR TONIGHT. IT WILL BECOME VERY CHILLY ACROSS INTERIOR SECTIONS WITH LOCAL FROST POSSIBLE IN THE ANTELOPE VALLEY AND THE INTERIOR VLYS OF SLO AND SBA COUNTIES. MAX TEMPS WILL JUMP SEVERAL DEGREES ON THU THOUGH THEY STILL WILL BE A BIT BELOW NORMAL. A WEAK TROUGH WILL MOVE INTO THE WEST COAST THU NIGHT AND FRI. ITS ASSOCIATED FRONT WILL WEAKEN AS IT APPROACHES THE REGION...BUT THE SOUTHERN END OF THE FRONT COULD BRING SOME VERY LIGHT RAIN TO SLO AND SBA COUNTIES. OTHERWISE...EXPECT JUST AN INCREASE IN CLOUDS AND A BIT OF COOLING IN MOST AREAS. .LONG TERM (SAT-TUE)...AN UPPER RIDGE WILL BRING WARMER WEATHER TO THE REGION ON SAT...WITH CLEAR SKIES AND TEMPS BACK UP TO NORMAL LEVELS. ADDITIONAL WARMING IS EXPECTED ON SUNDAY AS THE RIDGE AMPLIFIES. THEN...STRONG RIDGING ALOFT AND OFFSHORE FLOW WILL BRING VERY WARM TO HOT AND DRY WEATHER MONDAY AND TUE...WITH TEMPS POSSIBLY REACHING OR EXCEEDING 90 DEGREES IN SOME AREAS WEST OF THE MTNS. GUSTY WINDS WILL ALSO LIKELY AFFECT SOME MTN AND VLY AREAS OF L.A. AND VTU COUNTIES. && .AVIATION...WILL BE ISSUED WITH THE 12Z TAFS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...DB AVIATION...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 1, 9:53 PM PDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 953 PM PDT TUE APR 1 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 953 PM PDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT A COLD LOW PRESSURE SYSTEM WILL BRING LOW SNOW LEVELS AND ACCUMULATING SNOW TO MANY OF THE MOUNTAINS OF SOUTHWEST CALIFORNIA TONIGHT. ACCUMULATING SNOW IS EXPECTED TO IMPACT SOME OF THE MAJOR MOUNTAIN ROADWAYS IN VENTURA AND LOS ANGELES COUNTIES. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES.A MODERATE WEST SWELL WILL BRING AN INCREASED RISK OF RIP CURRENTS TO THE BEACHES OF SOUTHERN CALIFORNIA. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA. THIS WILL RESULT IN SLIPPERY ROADWAYS AND THE POSSIBILITY OF LOCALIZED FLOODING.A MODERATE WEST SWELL WILL BRING AN INCREASED RISK OF RIP CURRENTS TO THE BEACHES OF SOUTHERN CALIFORNIA ON WEDNESDAY. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG/KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:24 PM PDT | Special Marine Warning | LOX | 36 min | |
| Apr 1, 6:09 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 66 min |
| Apr 1, 6:11 PM PDT | Special Marine Warning | LOX | 49 min |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.